Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 246, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 23, 2000, 5:21 PM CDT for Adams County, Pike County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 23, 2000, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 23, 2000, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:40 PM CDT | Hail 1.75 | Barry, IL | Local law enforcement reported golfball size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS53 KLSX 232223
SVRSTL
ILC001-149-232300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
521 PM CDT FRI JUN 23 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 600 PM CDT
* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BARRY...MOVING
NORTH EAST AT 25 MPH.
* LOCATIONS IN THE PATH...
GRIGGSVILLE
PITTSFIELD
GOLDEN
BEVERLY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4024 9122 3975 9138 3941 9098 3940 9062
3987 9059 3985 9092 4022 9092
GKS/MB/ELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:35 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 23, 3:35 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT FRI JUN 23 2000 IN LAST AFD MENTIONED THINKING ABOUT INCREASING POPS FOR BOTH SATURDAY AND SUNDAY. HAVE DECIDED ON FFA FOR MUCH OF CWFA BASED ON LATEST QPFERD PRODUCT AND COORD WITH SURROUNDING OFFICES. MSAS CONTINUES TO SHOW LI VALUES NEAR -10 AHEAD OF ONGOING CONVECTION AND RUC KEEPS THESE VALUES GOING INTO THE NIGHT. MODEL PRECIP FIELDS NOT IN AGREEMENT BUT ALL SUPPORT POSSIBILITY OF A HEAVY PRECIP EVENT THIS EVENING ACROSS NERN MO/SWRN IL AND OVERNIGHT ACROSS CENTRAL MISSOURI INTO AND NE OF STL METRO AREA. AS FOR THE WEEKEND...WILL NOT TRY TO TIME THE MOVEMENT AND INTERACTION OF SEVERAL SHORTWAVES...SFC TROFS...AND OUTFLOW BOUNDARIES. ALL MODELS KEEP A SFC FRONT WELL NW OF CWFA EVEN BY SUN MORNING...SO WILL KEEP PRECIP MENTION INTO MONDAY. LITTLE CHANGE TO HIGHS/LOWS AND LATER PERIODS. COORD WITH EAX...SGF...ILX...DVN. .STL...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND CENTRAL...NORTHEAST...AND EAST CENTRAL MISSOURI TONIGHT. SEVERE THUNDERSTORM WATCH 483 FOR NORTHEAST AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS UNTIL 800 PM. LENNING
In the hours before
Special weather statement, Jun 23, 11:45 AM CDT, 5 hours 36 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT FRI JUN 23 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS TONIGHT. THE AREA IS NORTH OF A LINE FROM MACON IN MACON COUNTY MISSOURI TO QUINCY IN ADAMS COUNTY ILLINOIS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE UPPER MIDWEST THIS EVENING AND MOVE SOUTHEASTWARD...POSSIBLY INTO MISSOURI AND SOUTHWEST ILLINOIS. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS. STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS FOR POSSIBLE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. LENNING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:32 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 43 min |
| Jun 23, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 41 min |
| Jun 23, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 51 min |
| Jun 23, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 45 min |
| Jun 23, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 59 min |
| Jun 23, 6:58 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin, Montgomery | 47 min |
| Jun 23, 6:59 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.